advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From West Babylon, New York, USA:

I'm 75 years old, have had type 2 diabetes for about 13 years, and after trying several oral medications, I am now 1 mg of Prandin usua1ly 30 minutes prior to eating. My fast readings are usually below 120 mg/dl [6.7 mmol/L], but my one-hour post meal blood sugar will go to 220 mg/dl [12.2 mmol/L] or more, and then by the fourth hour it sometimes goes as low as 70 mg/dl [3.9 mmol/L]. I am now experiencing tingling in my hands and forearms and my legs, which I have never had before, and my doctor says he doesn't have the answer to improve it. Is there a way to reduce the tingling sensations? Is my condition worsening?

Answer:

It is not clear to me that the tingling is from diabetic neuropathy. The electrophysiologic test, called an electromyogram (EMG), is nonspecific. For this reason, diabetic neuropathy is usually a clinical diagnosis. Your physician needs to evaluate you for this.

In terms of your sugars, you are taking a low dose of Prandin [repaglinide], but I am not sure it needs to be increased if the two-hour post-meal glucose is doing well. I would also suggest that a hemoglobin A1c test would also help to decide how much more aggressive to be.

JTL

DTQ-20030531162457
Original posting 8 Jun 2003
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.